First real bad day for husband

5 Posts | Page(s): 1 

First real bad day for husband

by Quincys_wife on Sat Mar 28, 2009 12:00 AM

Quote | Reply

My husband had chemo on Wed, first time, carbo, taxol and avastin, all fine until today.  He is achy all over especially legs, tired, and a little nausea feeling.  Now in bed hopefully napping.  I am trying to stay positive for him, but it is really hitting home now that he is sick with this horrible lung cancer.  So hard to deal with for me, I can only imagine how he feels now that he is feeling the side effects.  Hopefully it will pass soon, I just pray that it does and he feels better soon.  Take care everyone, Karen

RE: First real bad day for husband

by justevie on Tue Apr 28, 2009 12:00 AM

Quote | Reply
hi karen, i've read some of your messages and my heart goes i to u and your family..my name is evelyn and my husband was also diagnoised with stage IV lung cancer on 1/12/97 on our daughters 12th birthday. my husband is 49 yrs old i'm 42, we have been married for 23 yrs. he has been told there is no cure for his cancer they recommended chemo and clinical trials to buy him some "good quality of life" time. they gave him the same 3 chemo drugs you mentioned, after his 2nd treatment i wanted a ct scan to see if it was helping at all, because at this point it didnt seem to make sense to keep using it if it wasnt helping because believe me when i tell u it made my husband so terribly sick. well, the tests had shown there was no improvement. so he was sent for radiation treatments and that helped him with the pain alot and also shrunk some of the tumors. my husband at that point said he didnt know if he could stand another round of chemo ,so when the doctor approached him with the new plan of another trial we were both hesitant.the doctoe assured us that this one would not be as bad because it was made from trees..with that he talked and he decided to do it..he had he's treatment almost 3wks ago and he is still so sick. i will do what ever it tkes to help him, i started looking at alternative treatments (i have always believed in holistic care but my husband not so much) when i talked to the doc about it, he didnt think it was agood idea, even though i insisted it was a matter of a bunch of mushrooms..he dont want him doing it with chemo..well my husband is to the point of saying forget the chemo lets try the herbs..again i will try anything i've ordered the stuff ive read and heard so much about(very costly) and about to start it soon i hope...i will let u know how it goes, i think your feeling alot like i'm feeling we wont rest till we've tried everything .take care, u and ur family are in our thoughts and prayers

RE: First real bad day for husband

by justevie on Tue Apr 28, 2009 12:00 AM

Quote | Reply
from what i understand u have to work on the immune system re-build it

RE: First real bad day for husband

by Quincys_wife on Tue Apr 28, 2009 12:00 AM

Quote | Reply
Hi, thanks for your reply, well thingshave been crazy here lately, my husband had a BAD reaction to TAXOL, he turned beet red, could not breathe, luckily for me I was out of the room when it happened, I would have really flipped  He said he was scared to death, well the nurses acted quickly and got him stable, and he was able to continue with the Carbo.  They told him NEVER again for the taxol.  Well the next week he had Avastin, by itself.  Then we had a week of SEVERE NOSEBLEEDS.  He went to 2 different hospitals, ended up they put what they call a Rhinorocket up his nose at ER.  It stopped it for less than 24 hrs, then I took him to a different hospital ER, again the ER doctor repacked him (very painful going in and coming out) Then they referred him to see an ENT, this was on Sunday, the ENT admitted him.  Kept him for 24 hr watch, heart monitor everything, well he was to return to him on Friday afternoon, he was released Monday afternoon.  Well Tues it happened again, so I called the ENT and he told us to go to his partner close to our home, they took him right in, cleaned it out and again packed the poor guys nose.  Told us to get a humidifier which I did, and to call onc.  He was suppose to have Avastin again on Wed, well onc now said no more Avastin, because he believes it caused these horrible nosebleeds.  He was told to sit up as much as possible, even try and sleep sitting up, I bought him some really big pillows to help him stay propped up.  On Friday we returned to the ENT who had admitted him in the hospital, and thankfully he removed packing and washed it out, kept us there for about an hour, he kept coming in and out added a little packing,  No more bleeding!!!! He gave us a script for antibiotic tube that he has to put in each nostril twice a day, was again told to rest.  My husband asked if he could mow the lawn, (on a rider) said he would wear a mask, doctor said NO, rest.  So this has worked, but now when we see the onc again on Wed May 6th we have to see what new "cocktail" will be used.  I pray that it helps him.  My husband wants treatment, he even said he would try both those meds again if he had to.  I assured him that there are other ones, and hopefully the doctor will pick a good one.  Let me know how your husband is, I pray that he is tolerating treatment well.  I thank God that my husband had radiation, I beleive it has helped alot.  Not sure yet about brain mets, he did have WBR and radiation to his lung.  The lung tumor shrunk by about 50 percent 2 weeks after radiation.  So we were in good spirits going into chemo, then all these problems.  Well I have really vented, thanks for listening, please take care, prayers coming your way from me in North Carolina,  huggs, Karen

RE: First real bad day for husband

by justevie on Thu Apr 30, 2009 12:00 AM

Quote | Reply

hi karen, hope today was a good day for u and ur husband..yes the avastin is definately known for giving nosebleeds, in fact our oncologist taught me how to pack my husbands nose before he started taking it just in case but he never got any..my husbands biggest problem with the last chemo and this one is the nausea and vomiting...he just had a treatment today of taxotere and we dont know the name of the clinical drug, i do know though it is very sensitive to light they have to keep it covered and my husband has to keep sunglasses on all the time even at home until dark.it can cause blindness...he decided to give the treatment one more shot before we try the other(herbs and minerals). he will try anything that might help him...they put a nausea patch on him and gave him one through the i.v. and he still can take the zofran and comprazine..hopefully this one will be alittle easier than the last...its so hard, on us "the caregiver" because i and im sure you feel so helpless. i wish there was something i could do for him to ease his symptoms..u take care of yourself and ur husband, u guys are in our hearts and prayers..ill talk to u soon. love, eve

5 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

We care about your feedback. Let us know how we can improve your CancerCompass experience.